A geometric relation between the h-index and the Lorenz curve

Abstract

We obtain a remarkable geometric relation between the Lorenz curve of a non-negative, continuous, decreasing function Z(r) and the h-index of integrals defined over a subinterval of the domain of Z(r). This result leads to a new geometric interpretation of the h-index of Z.

This is a preview of subscription content, log in to check access.

Fig. 1

References

  1. Egghe, L., & Rousseau, R. (2006). An informetric model for the Hirsch-index. Scientometrics, 69(1), 121–129.

    Article  Google Scholar 

  2. Egghe, L., & Rousseau, R. (2019a). Infinite sequences and their h-type indices. Journal of Informetrics, 13(1), 291–298.

    Article  Google Scholar 

  3. Egghe, L., & Rousseau, R. (2019b). h-Type indices, partial sums and the majorization order. Quantitative Studies of Science (preprint).

  4. Hirsch, J. E. (2005). An index to quantify an individual’s scientific research output. Proceedings of the National Academy of Sciences of the United States of America, 102(46), 16569–16572.

    Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Ronald Rousseau.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Egghe, L., Rousseau, R. A geometric relation between the h-index and the Lorenz curve. Scientometrics 119, 1281–1284 (2019). https://doi.org/10.1007/s11192-019-03083-2

Download citation

Keywords

  • h-Index in a continuous setting
  • Lorenz curve
  • Partial integrals